Virginia, 2018Flooding in Virginia, August 12 to 13, 2018
August 12 to 13, 2018 · NWS LWX · 2 events in 1 county or zone
Upper-level low pressure remained over the region while a warm and humid air mass was in place. This resulted in showers and thunderstorms, some of which produced locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper-level low pressure remained over the region while a warm and humid air mass was in place. This resulted in showers and thunderstorms, some of which produced locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 12, 8:48 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 12, 8:48 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
948 PM EDT Sun Aug 12 2018
.SYNOPSIS...
A broad low pressure system will impact the region over the
next several days with unsettled weather conditions expected.
High pressure and upper level ridging will take hold toward the
middle of the week bringing drier conditions. A cold front will
approach from the west toward the end of the work week.
&&
.NEAR TERM /THROUGH MONDAY/...
Moderate to heavy rainfall, associated with dissipating
thunderstorms, continue up and down along the Chesapeake Bay
areas this evening. Additional moderate showers exist along the
Potomac Highland ridges in western Maryland and parts of eastern
West Virginia. This activity is nearly stationary.
As for the remainder of the night, cooler temperatures aloft,
some modest wind shear and high PW's could promote additional
showers and thunderstorms overnight into early Monday. Coverage
is low confidence and expected intensity may not reach severe
criteria. However; any additional development of these showers
and thunderstorms could pose another threat for some localized
flooding. If the rain comes down hard enough and fast enough,
then flash flooding could be a problem. Some of the computer
models indicate an increase in shower and thunderstorm coverage
along the Chesapeake Bay zones from southern Maryland to
northeast Maryland overnight. Some of the high resolution models
aren't as generous to create such heavy rainfall. Either way,
based on the scenario of a cold-core upper low over the eastern
Ohio Valley moving eastward, upper level energy pivoting around
the base of this low into the mid-Atlantic region, an abundance
of moisture present and some wind energy, we are considering
looking at the computer models as a consensus and potentially
issuing a Flash Flood Watch for a large portion of the eastern
two-thirds of our CWA. There is still some uncertainty with
this, but a good signal indicates we may see additional
development of showers and a few thunderstorms in these zones
overnight into early Monday. Lows tonight will be in the 60s to
near 70.
The upper level energy should clear the CWA by Monday afternoon,
meaning that the intensity of the strongest thunderstorms may
weaken to more of a stratiform rainfall, while additional
showers develop with smaller waves of energy later Monday
afternoon. Highs Monday will reach the lower 80s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Things appear likely to start slowly improving starting Monday
night through Tuesday night. The upper low will slowly push
north of the CWA late Monday night, then continue moving
northeast away from the region Tuesday and Tuesday night. While
additional shortwave energy may continue rotating across the
area, forcing aloft will be weaker to the south and southwest of
the upper low as shortwaves will be more positively oriented, so
coverage and intensity of showers and t-storms should not be as
great Tuesday as they will be today and Monday.
With increasing sunshine, we will likely start to warm up on
Tuesday with highs reaching slightly higher than Monday. Lows
both Monday night and Tuesday night will be in the 60s for the
most part.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Mainly dry conditions are anticipated for Wednesday as upper
low moves away from our region and surface high pressure/
ridging builds into our area. Dry conditions are expected to
continue into early Thursday as a humid air mass builds over us
ahead of an approaching cold front. Guidance diverts on their
solutions for Thursday with GFS bringing afternoon
showers/thunderstorms over our CWA while the Euro is drier. As
the front crossed our CWA on Friday, the chance of showers and
thunderstorms increases over our area. The front will stall to
our south late on Friday and into the weekend as upper level
trough axis pushes east over the Mid-Atlantic. This will keep
the chances of showers and thunderstorms through the weekend,
especially towards the southern part of our CWA.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
While the showers and thunderstorms have ended at the terminals
with exception to a few showers or sprinkles near the BWI and
MTN terminals, we anticipate additional showers to develop
overnight into Monday morning. Coverage and intensity gives us
low confidence.
Predominate VFR conditions overnight with patchy fog once again
an issue. With an upper level low just to our west, daily
showers and thunderstorms will persist through Tuesday. Better
coverage of showers/storms will result for IAD/DCA/BWI/MTN on
Monday as the upper trough and favorable atmospheric ingredients
shift further east than today. Episodes of sub VFR VIS/CIGs
will be likely. Patchy fog at night will again impact terminals
where rainfall has been received. Winds will remain light at 10
knots or less, favoring a north northeasterly trajectory.
VFR conditions are expected for Wednesday into Thursday with
high pressure in control. Periods of sub-VFR conditions are
possible late Thursday into Friday for possible showers and
thunderstorms due to a frontal boundary.
&&
.MARINE...
Sub SCA conditions forecast through Tuesday as a broad area of
low pressure resides over the waters. Monday will carry the
highest coverage of showers/storms over the waters. Ensure you
have a way to receive Special Marine Warnings if travelling by
boat the next several days.
Wind gusts are expected to remain below SCA conditions Wednesday
and Thursday as high pressure is in control. Showers and
thunderstorms may return late Thursday into Friday due to a
front. Breezy conditions possible but uncertain as to if the
small craft criteria will be reached.
&&
.HYDROLOGY...
Rounds of showers and thunderstorms are expected to become
focused to the eastern zones late this evening, then possible
redevelopment in any zone overnight into Monday morning. Showers
and any additional thunderstorms overnight into Monday will
bring about another Flash Flood threat later tonight and Monday,
which is why we may be considering issuing a Flash Flood Watch
for overnight through Monday evening. Confidence in coverage is
low, but we have been so saturated recently.
&&
.TIDES/COASTAL FLOODING...
Some locations along the Potomac Basin and Chesapeake Bay will
see action stage water levels with the potential for minor
coastal flooding with forthcoming high tide cycles Monday into
Monday night.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.
&&
SYNOPSIS...RCM
NEAR TERM...KLW
SHORT TERM...RCM/KLW
LONG TERM...IMR
AVIATION...IMR/KLW
MARINE...IMR/KLW
HYDROLOGY...KLW
TIDES/COASTAL FLOODING...KLW
Hazardous weather outlook, Aug 12, 10:03 PM EST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1103 PM EDT Sun Aug 12 2018
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-131315-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1103 PM EDT Sun Aug 12 2018
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Tonight
Isolated flooding continues in Stafford County. Consult the latest
Flood Warning for more information.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Several rounds of showers and thunderstorms are likely once again
Monday and Tuesday. Isolated flooding will continue to be a
threat, particularly during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-131315-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1103 PM EDT Sun Aug 12 2018
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Tonight
Isolated flooding continues in Culpeper County. Consult the
latest Flood Warning for more information.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Several rounds of showers and thunderstorms are likely once again
Monday and Tuesday. Isolated flooding will continue to be a
threat, particularly during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 12, 7:34 PM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
834 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 NE BROOKFIELD 38.33N 77.42W
08/12/2018 STAFFORD VA NEWSPAPER
TREES ON HOUSES IN THE GRAFTON VILLAGE SUBDIVISION OFF
DEACON ROAD.
&&
EVENT NUMBER LWX1801594
HTSLocal storm report, Aug 12, 8:15 PM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
915 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 2 NW CULPEPER 38.49N 78.03W
08/12/2018 E0.88 INCH CULPEPER VA SOCIAL MEDIA
NICKEL HAIL NEAR THE INTERSECTION OF RTE 522 NORTH AND
WOODLAND CHURCH ROAD.
&&
EVENT NUMBER LWX1801597
HTSLocal storm report, Aug 12, 8:17 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
917 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND DMG 3 ESE MADISON RUN 38.18N 78.09W
08/12/2018 ORANGE VA 911 CALL CENTER
TREE BROUGHT DOWN POWER LINES AND BLOCKED ROADWAY
&&
EVENT NUMBER LWX1801598
ADSLocal storm report, Aug 12, 8:48 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
948 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 4 N DAHLGREN 38.38N 77.04W
08/12/2018 KING GEORGE VA 911 CALL CENTER
MULTIPLE TREES DOWN IN VICINITY OF MATHIAS POINT ROAD
AND OSPREY LANDING ROAD.
&&
EVENT NUMBER LWX1801599
ADSLocal storm report, Aug 12, 8:52 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
952 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 3 NNE PASSAPATANZY 38.33N 77.30W
08/12/2018 KING GEORGE VA 911 CALL CENTER
MULTIPLE TREES DOWN IN VICINITY OF BELVEDERE DRIVE AND
MILL POND ROAD
&&
EVENT NUMBER LWX1801600
ADSLocal storm report, Aug 12, 9:14 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1014 PM EDT SUN AUG 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLOOD 3 WSW REVA 38.48N 78.18W
08/12/2018 MADISON VA 911 CALL CENTER
MAIL TRUCK BRIEFLY STUCK BETWEEN HIGH WATER AND DOWNED
TREE IN THE 5600 BLOCK OF RIDGEVIEW ROAD.
0218 PM TSTM WND DMG 1 ESE CHESTER GAP 38.85N 78.12W
08/12/2018 RAPPAHANNOCK VA 911 CALL CENTER
3 TREES DOWN NEAR INTERSECTION OF ZACHARY TAYLOR HWY
AND WILLIS LN
0223 PM TSTM WND DMG REVA 38.49N 78.13W
08/12/2018 CULPEPER VA TRAINED SPOTTER
TREE LIMBS DOWN IN TOWN.
0223 PM TSTM WND DMG 2 WSW CARDOVA 38.52N 78.07W
08/12/2018 CULPEPER VA SOCIAL MEDIA
NUMEROUS TREES HAVE FALLEN, BLOCKING STATE ROUTE 629.
0225 PM TSTM WND DMG 1 NNE STANARDSVILLE 38.31N 78.43W
08/12/2018 GREENE VA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF MADISON ROAD AND
OCTONIA ROAD.
0225 PM FLOOD FRONT ROYAL 38.93N 78.19W
08/12/2018 WARREN VA 911 CALL CENTER
WATER OVER ROAD BETWEEN STADIUM DR AND COMMERCE AVE.
0227 PM TSTM WND DMG 2 WSW CATALPA 38.50N 78.02W
08/12/2018 CULPEPER VA 911 CALL CENTER
SEVERAL TREES DOWN IN THE VICINITY OF SPERRYVILLE PIKE
AND CHESTNUT FORK RD
0227 PM HAIL 2 NW CULPEPER 38.49N 78.03W
08/12/2018 E0.88 INCH CULPEPER VA SOCIAL MEDIA
NICKEL HAIL NEAR THE INTERSECTION OF RTE 522 NORTH AND
WOODLAND CHURCH ROAD.
0230 PM TSTM WND DMG 1 ENE PETERSVILLE 39.35N 77.60W
08/12/2018 FREDERICK MD 911 CALL CENTER
TREE DOWN ON ST. MARKS ROAD AT JEFFERSON PIKE
0235 PM TSTM WND DMG 2 SW CARDOVA 38.51N 78.06W
08/12/2018 CULPEPER VA NWS EMPLOYEE
LARGE TREE UPROOTED
0238 PM TSTM WND DMG 2 ENE CULPEPER 38.48N 77.97W
08/12/2018 CULPEPER VA TRAINED SPOTTER
LARGE TREE LIMBS DOWN ON IRA HOFFMAN LANE NEAR US-15/29
BUSINESS.
0240 PM TSTM WND DMG 1 ENE CULPEPER 38.48N 77.98W
08/12/2018 CULPEPER VA BROADCAST MEDIA
TREE DAMAGE NEAR THE POLICE STATION IN CULPEPER.
0240 PM TSTM WND DMG ELKWOOD 38.51N 77.86W
08/12/2018 CULPEPER VA BROADCAST MEDIA
TREES DOWN ALONG US-29 BETWEEN ELKWOOD AND REMINGTON.
0240 PM TSTM WND DMG 1 SSE CULPEPER 38.46N 77.99W
08/12/2018 CULPEPER VA PUBLIC
TREES DOWN OFF RTE 29 NEAR CULPEPER
0240 PM TSTM WND DMG CULPEPER 38.48N 78.01W
08/12/2018 CULPEPER VA TRAINED SPOTTER
TREE DAMAGE NEAR THE INTERSECTION OF AUTUMN RIDGE ROAD
AND KINGS GRANT ROAD.
0241 PM TSTM WND DMG CULPEPER 38.48N 78.00W
08/12/2018 CULPEPER VA SOCIAL MEDIA
TREES DOWN IN YOWELL MEADOW PARK
0250 PM HAIL CULPEPER 38.47N 78.00W
08/12/2018 E1.75 INCH CULPEPER VA PUBLIC
HAIL UP TO GOLF BALL SIZE
0250 PM TSTM WND DMG 3 SW TWYMANS MILL 38.29N 78.21W
08/12/2018 MADISON VA 911 CALL CENTER
TREE DOWN IN THE 2200 BLOCK OF LOCUST GROVE CHURCH
ROAD.
0250 PM TSTM WND DMG FREDERICK 39.43N 77.42W
08/12/2018 FREDERICK MD 911 CALL CENTER
TREE DOWN ON HURDLE HILL COURT AT BALLENGER PIKE
0255 PM TSTM WND DMG 3 SW ELKWOOD 38.48N 77.89W
08/12/2018 CULPEPER VA 911 CALL CENTER
APPROXIMATELY 40 TO 50 REPORTS OF NUMEROUS TREES DOWN,
SOME ONTO HOUSES FARM BUILDINGS DAMAGED NEAR AND JUST
EAST OF CULPEPER. NO INJURIES.
0300 PM TSTM WND DMG 3 S NASONS 38.21N 78.02W
08/12/2018 ORANGE VA 911 CALL CENTER
DIME SIZE HAIL AND SEVERAL TREES DOWN NEAR LAHORE ROAD
AND GUM TREE ROAD.
0300 PM HAIL 3 S NASONS 38.21N 78.02W
08/12/2018 E0.75 INCH ORANGE VA 911 CALL CENTER
DIME SIZE HAIL AND SEVERAL TREES DOWN NEAR LAHORE ROAD
AND GUM TREE ROAD.
0300 PM TSTM WND DMG 2 NNE STEVENSBURG 38.47N 77.88W
08/12/2018 CULPEPER VA NWS EMPLOYEE
NUMEROUS 75 TO 100 FOOT TALL TREES UP TO 3 FEET IN
DIAMETER UPROOTED AND SNAPPED AND TELEPHONE POLES DOWN
IN THE VICINITY OF CARRICO MILLS ROAD.
0300 PM HAIL 1 SW ELKWOOD 38.50N 77.87W
08/12/2018 E1.25 INCH CULPEPER VA PUBLIC
HALF DOLLAR SIZE HAIL. LASTED FOR SEVERAL MINUTES DOING
DAMAGE TO CROPS.
0301 PM TSTM WND DMG 3 ESE MADISON RUN 38.18N 78.09W
08/12/2018 ORANGE VA 911 CALL CENTER
TREE BROUGHT DOWN POWER LINES AND BLOCKED ROADWAY
0305 PM TSTM WND DMG NASONS 38.26N 78.02W
08/12/2018 ORANGE VA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF KENDALL ROAD AND
VA-20 CONSTITUTION HIGHWAY.
0331 PM FLOOD 1 SSE MCMULLEN 38.33N 78.45W
08/12/2018 GREENE VA 911 CALL CENTER
ROAD CLOSED AT INTERSECTION OF SOUTH RIVER RD AND
MADISON RD DUE TO HIGH WATER.
0350 PM TSTM WND DMG 2 SSE GLENDIE 38.37N 77.52W
08/12/2018 STAFFORD VA PUBLIC
TREES DOWN AND PENNY SIZE HAIL IN THE CARDINAL FOREST
SUBDIVISION OFF US-17.
0350 PM HAIL 2 SSE GLENDIE 38.37N 77.52W
08/12/2018 M0.75 INCH STAFFORD VA PUBLIC
TREES DOWN AND PENNY SIZE HAIL IN THE CARDINAL FOREST
SUBDIVISION OFF US-17.
0400 PM FLOOD BRUNSWICK 39.32N 77.62W
08/12/2018 FREDERICK MD 911 CALL CENTER
CSX RAILROAD IN BRUNSWICK BLOCKED BY FLOOD WATERS
0405 PM TSTM WND DMG 2 WSW MADISON MILLS 38.27N 78.19W
08/12/2018 MADISON VA 911 CALL CENTER
TREE DOWN ON TATUMS SCHOOL ROAD TWO MILES EAST OF
LOCUST GROVE ROAD.
0410 PM TSTM WND DMG 2 NNE OLD SOMERSET 38.26N 78.20W
08/12/2018 MADISON VA 911 CALL CENTER
TREE DOWN IN THE 300 BLOCK OF CAVES FORD LANE.
0411 PM HAIL GARRISONVILLE 38.48N 77.44W
08/12/2018 E0.75 INCH STAFFORD VA TRAINED SPOTTER
0420 PM TSTM WND DMG 2 NNW LEELAND 38.38N 77.45W
08/12/2018 STAFFORD VA 911 CALL CENTER
NEARLY THREE DOZEN TREES DOWN BETWEEN STAFFORD AND
FALMOUTH.
0430 PM HAIL FALMOUTH 38.34N 77.47W
08/12/2018 E0.75 INCH STAFFORD VA SOCIAL MEDIA
0436 PM TSTM WND DMG 3 NNE PASSAPATANZY 38.33N 77.30W
08/12/2018 KING GEORGE VA 911 CALL CENTER
MULTIPLE TREES DOWN IN VICINITY OF BELVEDERE DRIVE AND
MILL POND ROAD
0438 PM FLOOD 1 NNE STANARDSVILLE 38.31N 78.43W
08/12/2018 GREENE VA DEPT OF HIGHWAYS
HIGH WATER NEAR THE INTERSECTION OF OCTONIA ROAD AND
MADISON ROAD. ROAD CLOSED.
0440 PM FLOOD 2 WNW ORANGE 38.25N 78.14W
08/12/2018 ORANGE VA DEPT OF HIGHWAYS
VA-635 GREENWOOD ROAD/JONES MILL ROAD BLOCKED BY HIGH
WATER BETWEEN VA-633 SPICERS MILL ROAD AND VA-20
CONSTITUTION HIGHWAY.
0449 PM FLOOD 1 SSW SPRING VALLEY 38.32N 77.47W
08/12/2018 STAFFORD VA DEPT OF HIGHWAYS
FORBES STREET CLOSED DUE TO FLOODING NEAR COLONIAL
AVENUE.
0455 PM TSTM WND DMG INDIAN HEAD 38.60N 77.16W
08/12/2018 CHARLES MD TRAINED SPOTTER
LARGE 6-8 INCH DIAMETER BRANCH BROKEN OFF OF TREE 1
INCH OF RAIN IN 20 MINUTES
0459 PM TSTM WND DMG 4 N DAHLGREN 38.38N 77.04W
08/12/2018 KING GEORGE VA 911 CALL CENTER
MULTIPLE TREES DOWN IN VICINITY OF MATHIAS POINT ROAD
AND OSPREY LANDING ROAD.
0505 PM TSTM WND DMG 3 ESE POTOMAC HEIGHTS 38.59N 77.08W
08/12/2018 CHARLES MD 911 CALL CENTER
TREE DOWN ON BUMPY OAK ROAD NEAR ASHLAND ROAD.
0520 PM MARINE TSTM WIND SWAN POINT 38.30N 76.94W
08/12/2018 M39 MPH ANZ536 MD BUOY
0525 PM TSTM WND DMG 1 NE BROOKFIELD 38.33N 77.42W
08/12/2018 STAFFORD VA NEWSPAPER
TREES ON HOUSES IN THE GRAFTON VILLAGE SUBDIVISION OFF
DEACON ROAD.
0529 PM MARINE TSTM WIND 2 SE COBB ISLAND 38.24N 76.83W
08/12/2018 M47 MPH ANZ537 MD BUOY
0533 PM FLOOD 1 WSW FALMOUTH 38.33N 77.48W
08/12/2018 STAFFORD VA 911 CALL CENTER
ROAD CLOSED AT MELCHERS DR AND WARRENTON RD DUE TO HIGH
WATER OVER ROAD
0536 PM FLOOD 1 WNW WHITE OAK 38.30N 77.39W
08/12/2018 STAFFORD VA DEPT OF HIGHWAYS
VA-218 WHITE OAK ROAD CLOSED DUE TO FLOODING NEAR THE
KING GEORGE COUNTY LINE.
0536 PM FLOOD 3 SSE BURR HILL 38.31N 77.85W
08/12/2018 ORANGE VA DEPT OF HIGHWAYS
OLD OFFICE ROAD CLOSED BETWEEN ZOAR ROAD AND BURR HILL
ROAD DUE TO FLOODING.
0536 PM FLOOD 2 ENE MADISON RUN 38.21N 78.09W
08/12/2018 ORANGE VA DEPT OF HIGHWAYS
TOMAHAWK CREEK ROAD CLOSED DUE TO FLOODING BETWEEN OLD
GORDONSVILLE ROAD AND LITTLE ZION ROAD.
0541 PM FLOOD 1 NNE FREDERICKSBURG 38.32N 77.48W
08/12/2018 CITY OF FREDERICKS VA DEPT OF HIGHWAYS
RIVERSIDE DRIVE CLOSED DUE TO FLOODING NEAR FALL HILL
AVENUE.
0546 PM MARINE TSTM WIND 3 ENE DAHLGREN 38.34N 76.99W
08/12/2018 M41 MPH ANZ536 VA BUOY
0554 PM MARINE TSTM WIND 2 WSW PINEY POINT 38.13N 76.53W
08/12/2018 M40 MPH ANZ537 MD BUOY
0603 PM FLOOD 2 W WIDEWATER 38.46N 77.35W
08/12/2018 STAFFORD VA DEPT OF HIGHWAYS
HIGH WATER NEAR THE INTERSECTION OF DECATUR ROAD AND
NORMAN ROAD. ROAD CLOSED.
0636 PM FLOOD 2 W ALANTHUS 38.55N 77.97W
08/12/2018 CULPEPER VA TRAINED SPOTTER
MUDDY RUN OUT OF ITS BANKS ACROSS VA-630 JAMESONS MILL
ROAD NORTH OF VA-711 BLEAK HILL ROAD.
0658 PM FLOOD 1 W LEELAND 38.35N 77.45W
08/12/2018 STAFFORD VA 911 CALL CENTER
ROAD CLOSED AT FORBES RD AND LAY HILL RD DUE TO HIGH
WATER.
&&
EVENT NUMBER LWX1801558 LWX1801569 LWX1801546 LWX1801567 LWX1801547
LWX1801573 LWX1801560 LWX1801597 LWX1801576 LWX1801570 LWX1801591
LWX1801548 LWX1801549 LWX1801551 LWX1801554 LWX1801552 LWX1801550
LWX1801561 LWX1801574 LWX1801592 LWX1801556 LWX1801557 LWX1801566
LWX1801593 LWX1801598 LWX1801553 LWX1801555 LWX1801564 LWX1801565
LWX1801575 LWX1801562 LWX1801563 LWX1801559 LWX1801577 LWX1801586
LWX1801600 LWX1801585 LWX1801568 LWX1801572 LWX1801571 LWX1801599
LWX1801580 LWX1801578 LWX1801594 LWX1801579 LWX1801596 LWX1801581
LWX1801583 LWX1801584 LWX1801582 LWX1801587 LWX1801589 LWX1801588
LWX1801590 LWX1801595
HTSFlood, Stafford
- When
- August 12, 11:00 PM EST to August 13, 1:00 AM EST
- Where
- Stafford County, 1.3 mi SE of Falmouth to 1.25 mi SE of Falmouth
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.306, -77.454
River Road was closed due to high water near the intersection with Kings Highway.
Flood, Stafford
- When
- August 12, 11:00 PM EST to August 13, 1:00 AM EST
- Where
- Stafford County, 1.29 mi ENE of Falmouth to 1.21 mi NW of Ferry Farms
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.330, -77.450
Harrell Road was closed due to high water near the intersection with Braemar Place.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, August 12, 20181 death · $15,000 · 2 events
- Damaging Winds in Texas, August 12, 2018$1.0 million · 2 events
- Dust Storm and Damaging Winds in Arizona, August 12, 2018$235,000 · 63 kt wind · 24 events
- Flash Flooding in Texas, August 12, 20183 injured · $100,000 · 5 events
- Hail and Damaging Winds in Virginia, August 12, 2018$141,000 · 1.25 in hail · 19 events
- Flash Flood and Hail in Mississippi, August 12, 2018$98,000 · 50 kt wind · 8 events
- Flash Flooding in Arizona, August 12, 2018$50,000 · 3 events
- Damaging Wind in Georgia, August 12, 2018$50,000 · 60 kt wind · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 12, 2018$42,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Virginia, August 12, 20181.75 in hail · 26 events
- Flooding in Virginia, August 12, 201813 events
- Flash Flooding in New York, August 12, 20189 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 776003, 776004.